Discussions that mention synthroid

Thyroid Disorders board


It is 3 months after Total ********ctomy. About half the time in the last 2 mons, I had been taking my 112 synthroid under my tongue because of upset stomach in the am. Could I not be metabolize the meds properly taking them under my tongue.

Labs:

Two weeks after surgery

TSH 6.64
FT4 1.00

Doctor prescribed 112 synthroid. Took for eight weeks

Ten weeks after surgery

TSH 5.53
FT4 .97
FT3 226

Tried to up dose to 125 synthroid but had hyper symptoms (insomnia, anxiety, extreme fatigue) by day 10.

I'm wondering if I should have stayed at 112 and not take under tongue anymore?

Anyone have any ideas?
I think Meep takes his meds under the tongue - and he knows practically everything, lol - so I doubt that's your problem.

Your levels don't look good. Your TSH is high, your FT4 is low... What's the range on the FT3? I think 226 would be low on most ranges.
The fact that you had problems raising the dose is troublesome, because it's pretty clear you need a raise. It's possible that you had hyper symptoms without actually having hyper hormone levels... if that makes sense. In that case, it might have been reasonable to put up with them for a short time (with the doctor's ok, of course) in order to see if they'd resolve with enough patience. Sometimes that happens.

In my case, I didn't just have hyper symptoms. My actual hormone levels escalated even on the smallest dose of Synthroid. I've since switched to Armour, and I haven't had any hyper problems. You might want to consider the possibility of switching.
Midwest1 and Redneck Girl,

Thanks for your input. I think I'll continue with the 125 synthroid...but also talk to doc this Friday about trying a different thyroid med.

Again..Thanks.